Thread: Graves disease
View Single Post
  #6 (permalink)  
Old 06-19-2005, 02:40 PM
apricot's Avatar
apricot apricot is offline
Nine Year Member
FamilyCorner Addict
 
Join Date: Nov 2004
Location: CA
Posts: 5,984
Quote:
Originally posted by Abear
Well actually, my mother doesn't take her medicine like she should because when she did, she started to put on weight. Her doctor & I fuss at her all the time for it!

Yes, I take Synthroid daily.
Abear,

I had been skinny all my life and then gained 40 pounds before I found out that I had Graves disease. When I first started taking the medicine I gained 10 more pounds and then stayed the same after that. When the doctor took me off the medicine I lost those 10 pounds but still have yet to lose most of the other 40 pounds. Some of it may also be due to menopause because I am close to 50 years.

I can understand your mother not wanting to take her medicine though because even though my doctor said it was helping according to the blood tests, I felt extremely tired all the time but could only sleep in 4-hour intervals. :

It is good that you take your medicine faithfully.

Hugs,
Laura


Last edited by apricot; 06-19-2005 at 02:43 PM.
Reply With Quote